MAUDE Adverse Event Report: ALPHA OMEGA ENGINEERING LTD. STERILE CANNULA, 15 MM ABOVE TARGET, LENGTH 177MM; ELECTRODE, DEPTH

ALPHA OMEGA ENGINEERING LTD. STERILE CANNULA, 15 MM ABOVE TARGET, LENGTH 177MM; ELECTRODE, DEPTH
Model Number STR-S07721-00
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a case in mayo clinic hospital, rochester mn a wrong cannula was chosen, sterile cannula, 15 mm above target, length 177mm cat# str-s07721-00 should be picked up instead of an alternative cannula dedicated for starfix stereotactic frame cat# str-s20121-00.Both cannula are defined as 15mm above target, but the length is different, all dimensions are mentioned in all labels, single pack label and pouch label, but the health professional looked for the definition of above target in mm, and didn't verify the cannula length.After a x-ray was taken during the dbs procedure, it was observed that the cannula is longer then planned and positioned deeper than planned.No clinical symptoms were observed on the patient.The facility didn't report to us on this event, only to the fda, as we received and mdr report from the fda.The facility mentioned alpha omega engineering co.Ltd.With its address : 3160 campus drive, suite.200, norcross, ga us 30071, but this company is our importer and fda agent.Alpha omega engineering ltd.Located in israel is the manufacturer of the suspect device.Alpha omega engineering co.Ltd representative in us was in touch with the hospital's neurosurgeon and verified this situation.Alpha omega engineering ltd.Will implement additional device description field on the pouch label to prevent any confusion between both cannula.
 
Event or Problem Description
During a dbs case in mayo clinic hospital -rochester, mn a wrong cannula was chosen, please see the hospital's patient safety specialist description below: wrong cannula was opened and placed into the brain while patient was awake, but patient showed no adverse effects.It was discovered by an x-ray taken to confirm placement that the cannula had gone too deep.Staff was unaware that there were two types of cannulas both labeled 15mm to target available.One is newly on the shelf that is specifically made for one type of procedure.It was not clearly marked that they were different.On the right-hand side of the product packages, there is length typed, but it is not in the main label description.Packages are almost identical.This is a huge safety risk, and we suggest revision of packaging.".

Brand Name
STERILE CANNULA, 15 MM ABOVE TARGET, LENGTH 177MM
Common Device Name
ELECTRODE, DEPTH
Manufacturer (Section D)
ALPHA OMEGA ENGINEERING LTD.
hamerkava st.6, tsiporit indus
nof hagalil (nazareth illit), 17890 62
IS  1789062
MDR Report Key20144947
Report Number3003172841-2024-08006
Device Sequence Number8369194
Product Code GZL
UDI-Device Identifier07290114063340
UDI-Public(01)07290114063340
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberSTR-S07721-00
Device Catalogue NumberSTR-S07721-00
Device Lot Number79594
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/05/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown